The PSNet Collection: All Content
Search All Content
Rockville, MD: Agency for Healthcare Research and Quality; 2023.
A 67-year-old man with well-controlled type 2 diabetes mellitus underwent elective cardiac resynchronization and defibrillator device (CRT-D) implantation. The procedure was successful and he was discharged the next day with instructions to resume his prior medications, including empagliflozin. He presented to the emergency department the following day where he was diagnosed with euglycemic diabetic ketoacidosis (eDKA) and he was transferred to the intensive care unit (ICU) for insulin infusion.
An 81-year-old man was admitted to the intensive care unit (ICU) with a gastrointestinal bleed and referred for a diagnostic colonoscopy. The nurse preparing the patient for the colonoscopy mistakenly selected a jug of dialysis liquid rather than a polyethylene glycol solution commonly used to clean the colon for colonoscopy. When the barcode on the jug of dialysis liquid did not scan, the nurse called the hospital pharmacy for assistance and was provided a new barcode via a tube system.
National Academies of Sciences, Engineering, and Medicine. Washington, DC: The National Academies Press; 2023. ISBN: 9780309711937.
Arnal-Velasco, D, ed. Curr Opin Anaesthesiol. 2023;36(6):649-705.
Jewett C. New York Times. October 30, 2023
ISMP Medication Safety Alert! Acute care edition. October 19, 2023;28(21):1-4.